MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number A5-019
Medical Device Problem Codes Incomplete Coaptation (2507); Difficult to Open or Close (2921)
Health Effect - Clinical Code Death (1802)
Date of Event 04/12/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Limited information has been provided on this event to the manufacturer.The information received to date is of patient death the day after implant of carbomedics 19 aortic and the cause surgeon observed was stuck valve.The manufacturer has requested further information from the physician however the hospital is unwilling to disclose any further information or clinical data for this event.Device not returned to manufacturer.
 
Event or Problem Description
On (b)(6) 2017, the physician implanted mechanical carbomedics 19 aortic.On (b)(6) 2017 the patient died.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device (sn# (b)(4)) has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The manufacturer has requested further information from the physician however the hospital is unwilling to disclose any further information or clinical data for this event.

Brand Name
CARBOMEDICS TOP HAT MECHANICAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L
via crescentino snc
saluggia,, vc 13040
IT  13040
MDR Report Key6577227
Report Number3005687633-2017-00042
Device Sequence Number18989692
Product Code LWQ
UDI-Device Identifier08022057012609
UDI-Public(01)08022057012609(240)A5-019(17)200119
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/19/2020
Device Model NumberA5-019
Device Catalogue NumberA5-019
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date05/18/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;